Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 28, NWS Topeka, KS

June 16, 2009Morris County, Kansas

NWS Topeka, KS issued this flash flood warning at Jun 16, 2009, 12:27 AM CDT for Morris County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2009, 12:27 AM CDT (05:27 UTC)
Expired
Jun 16, 2009, 2:30 AM CDT
In force
2 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

County Morris County, KS

The radar

The Topeka radar (KTWX), 49 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3104 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 160527
FFWTOP
KSC127-160730-
/O.NEW.KTOP.FF.W.0028.090616T0527Z-090616T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1227 AM CDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MORRIS COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 230 AM CDT

* AT 1223 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING WAS 
CONTINUING ACROSS PARTS OF MORRIS COUNTY. FLOODING WAS OCCURING ON 
2800 ROAD FROM X AVENUE SOUTH TO BURDICK. THE ROAD WAS CLOSED DUE TO 
HIGH WATER FROM SIX MILE CREEK AND CAMP CREEK. ADDITIONAL 
THUNDERSTORMS MAY DEVELOP AND MOVE OVER THE WARNED AREA OVER THE 
NEXT COUPLE OF HOURS.

* LOCATIONS IMPACTED INCLUDE...
  BURDICK...
  COUNCIL GROVE...
  DUNLAP...
  LATIMER...
  PARKERVILLE...
  WHITE CITY...
  WILSEY...
  COUNCIL GROVE LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

&&

LAT...LON 3852 9692 3880 9692 3879 9638 3874 9638
      3873 9636 3852 9636

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:01 AM CDT, 26 minutes earlier.

Area forecast discussion, Jun 16, 12:01 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1201 AM CDT TUE JUN 16 2009

.UPDATE...

UPDATED FOR 06 UTC AVIATION.

&&

.DISCUSSION...

SEE PREVIOUS DISCUSSION.

&&

.AVIATION...

MAIN CONCERN FOR THE TAF PERIOD WILL BE CONVECTIVE ACTIVITY
THROUGH THE NIGHT TONIGHT. EXPECT THUNDERSTORMS TO MOVE THROUGH
THE TAF SITES MAINLY IN THE 07Z-11Z PERIOD AS THEY REGENERATE AND
PROPAGATE EAST THROUGH THE NIGHT. WINDS WILL CONTINUE OUT OF THE
SOUTHEAST WITH VARIABLE DIRECTIONS AND GUSTS WITH THE
THUNDERSTORMS. ALSO EXPECT MVFR CIGS AND IFR VSBYS WITH TSRA. CIGS
IMPROVE TO VFR AFTER 15Z AND EXPECT VFR THROUGH THE REST OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT MON JUN 15 2009/

DISCUSSION...

SOMEWHAT COMPLEX SURFACE PATTERN IN PLACE THIS AFTERNOON WITH MAIN
THERMAL/MOISTURE BOUNDARY LOCATED FROM NEAR HJL TO LWC.  REMNANTS OF
OUTFLOW BOUNDARY THAT HAD MADE IT INTO SOUTHEAST KS APPEARS TO BE
WASHING OUT.  ML CAPE VALUES TO AROUND 4000 J/KG ARE IN PLACE SOUTH
OF THE FRONT ACROSS NRN KS.  LOW-LEVEL SHEAR RELATIVELY WEAK AT THIS
TIME...BUT FORECAST TO INCREASE DURING THE EVENING HOURS AS
LOW-LEVEL JET DEVELOPS.  ADDITIONALLY PW VALUES > 1.5 INCHES COUPLED
WITH EXPECTED MCS DEVELOPMENT AND NEARLY SATURATED GROUND SHOULD
RESULT IN FLASH FLOOD POTENTIAL FOR TONIGHT.  NAM AND GFS BOTH
DEVELOP MCS WITH HEAVY PRECIPITATION OVER NC KS THAT ROLLS THROUGH
OVERNIGHT. HAVE ISSUED A FLASH FLOOD WATCH FOR ALL OF CWA TONIGHT
BASED ON FORECAST PRECIPITATION AND NEARLY SATURATED GROUND.

WILL ONLY CARRY A SLIGHT CHC POP TUESDAY MORNING AS MCS SHIFTS
RAPIDLY EASTWARD INTO MO. AS SFC LOW MOVES OFF TO THE EAST OF THE
CWA AS SHORTWAVE DEPARTS...FRONT WILL SLOWLY SAG INTO THE FAR
SOUTHERN PORTIONS OF EAST CENTRAL KS AND BECOMING STATIONARY IN THE
EVENING. WILL ALSO CARRY A SLIGHT CHANCE IN THE AFTERNOON AS WELL
WITH THE FRONT...MAINLY ACROSS EAST CENTRAL AREAS WHERE CAP WILL
ERODE WITH DAYTIME HEATING AND CONVERGENCE STRONGER. AS CLOUDS THIN
THROUGH THE DAY IN THE WAKE OF DEPARTING MCS...SHOULD SEE WARMEST
READINGS ACROSS THE FAR SOUTHERN CWA NEAR 90. THE BOUNDARY WILL
GENERALLY REMAIN SOUTH OF THE CWA OVERNIGHT...BUT CONVERGENCE WILL
INCREASE THROUGH THE EVENING AS WEAK LLVL JET DEVELOPS IN THE
EVENING...THEN VEERS OVERNIGHT...SO WILL ONLY CARRY A LOW POP IN THE
EVENING.

ON WEDNESDAY...MUCH WARMER AIR WILL ADVECT NORTHWARD BY WEDNESDAY
AFTERNOON WITH HIGHS IN THE LOW TO MID 90S...THEN EVEN WARMER ON
THURSDAY AHEAD OF THE WESTERN TROUGH AS LLVL FLOW VEERS EVEN MORE
AND ALLOWS VERY WARM 850MB TEMPS TO ADVECT NORTHEAST ACROSS THE CWA.
WILL INCREASE HIGHS MORE THROUGH THE 90S...WARMEST SOUTHWEST CWA.

SHORTWAVE TROUGH AND COLD FRONT WILL MOVE ACROSS THE CWA THURSDAY
NIGHT AND EARLY FRIDAY WITH ANOTHER CHANCE FOR THUNDERSTORMS
DEVELOPING ALONG IT AND MOVING SOUTHEAST THROUGH THE CWA OVERNIGHT
AND EARLY FRIDAY WITH SLIGHTLY COOLER AND DRIER AIR MOVING IN BEHIND
THE FRONT FRIDAY AND SATURDAY WITH HIGHS GENERALLY IN THE 80S.
HOWEVER THE RIDGE WILL REAMPLIFY NORTHWARD THROUGH THE PLAINS BY
SUNDAY WITH HIGHS BACK INTO THE 90S. WILL KEEP THE WEEKEND AND
MONDAY DRY...BUT SOME FLATTENING OF THE RIDGE TRIES TO OCCUR
AFTER MONDAY AS ANOTHER SHORTWAVE TROUGH AND FRONT APPROACH THE
AREA. CONFIDENCE WAS NOT HIGH ENOUGH THAT FAR OUT TO INSERT POPS FOR
MONDAY AT THIS TIME.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY
FOR KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-
KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-
KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.

&&
Hazardous weather outlook, Jun 16, 12:12 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1212 AM CDT TUE JUN 16 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-161715-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1212 AM CDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT ACROSS
THE OUTLOOK AREA. SOME OF THE STORMS SOUTH OF INTERSTATE 70 MAY BE
SEVERE WITH LARGE HAIL THE MAIN THREAT...ALTHOUGH DAMAGING WINDS
AND FLOODING ARE ALSO POSSIBLE AS THESE STORMS PASS.

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED NORTH OF INTERSTATE
70...HOWEVER HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN FROM
SHOWERS AND STORMS THAT MOVE THROUGH THE AREA.

A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7AM FOR THE ENTIRE
OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT AND AGAIN
ON THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED OVERNIGHT SOUTH OF INTERSTATE 70.

In the hours before

Local storm report, Jun 15, 10:33 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1033 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     1 E GARNETT             38.28N 95.22W
06/15/2009  E65 MPH          ANDERSON           KS   TRAINED SPOTTER

            SPOTTER REPORTED 65 MPH WINDS AT THE GARNETT AIRPORT

&&

BLAIR
Local storm report, Jun 15, 10:45 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1045 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             5 NNW GLASCO            39.43N 97.87W
06/15/2009  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

0708 PM     HEAVY RAIN       4 NE DELPHOS            39.32N 97.73W
06/15/2009  M1.60 INCH       CLOUD              KS   TRAINED SPOTTER

            RAIN FELL IN 20 MINUTES.

0708 PM     HAIL             8 S JAMESTOWN           39.48N 97.86W
06/15/2009  E1.75 INCH       CLOUD              KS   TRAINED SPOTTER

0708 PM     HAIL             5 NNW GLASCO            39.43N 97.87W
06/15/2009  E1.50 INCH       CLOUD              KS   TRAINED SPOTTER

0722 PM     HAIL             CONCORDIA               39.57N 97.66W
06/15/2009  E1.25 INCH       CLOUD              KS   PUBLIC

            GETTING BIGGER

0725 PM     HAIL             1 WSW CONCORDIA         39.56N 97.68W
06/15/2009  M1.50 INCH       CLOUD              KS   TRAINED SPOTTER

            HAIL LASTED FOR 5 MINUTES WITH LARGEST STONE 1.5 INCHES
            IN DIAMETER

0732 PM     HAIL             4 NNE COUNCIL GROVE LAK 38.74N 96.48W
06/15/2009  E0.25 INCH       MORRIS             KS   TRAINED SPOTTER

0733 PM     HAIL             4 NNE COUNCIL GROVE LAK 38.74N 96.48W
06/15/2009  E0.88 INCH       MORRIS             KS   TRAINED SPOTTER

0740 PM     HAIL             2 ESE ALTA VISTA        38.85N 96.46W
06/15/2009  E1.50 INCH       WABAUNSEE          KS   TRAINED SPOTTER

0743 PM     TSTM WND GST     2 ESE ALTA VISTA        38.85N 96.46W
06/15/2009  E60.00 MPH       WABAUNSEE          KS   TRAINED SPOTTER

            2 INCH LIMBS BREAKING OFF TREES.

0745 PM     HAIL             2 ESE ALTA VISTA        38.85N 96.46W
06/15/2009  E1.75 INCH       WABAUNSEE          KS   TRAINED SPOTTER

0745 PM     HAIL             1 N ALTA VISTA          38.88N 96.49W
06/15/2009  E2.75 INCH       WABAUNSEE          KS   TRAINED SPOTTER

            TREE DAMAGE AND BAY WINDOW BROKEN ON HOUSE REPORTED.

0757 PM     HAIL             OGDEN                   39.11N 96.71W
06/15/2009  E0.88 INCH       RILEY              KS   EMERGENCY MNGR

            WINDS REPORTED AT 50 MILES PER HOUR.

0803 PM     TSTM WND GST     MANHATTAN               39.18N 96.57W
06/15/2009  M68.00 MPH       RILEY              KS   ASOS

            MEASURED AT MHK AIRPORT

0804 PM     TSTM WND DMG     1 E KEATS               39.22N 96.69W
06/15/2009                   RILEY              KS   EMERGENCY MNGR

            TREE FELL ON HOUSE.

0805 PM     TSTM WND GST     5 SSW MANHATTAN         39.12N 96.61W
06/15/2009  M68.00 MPH       RILEY              KS   ASOS

0805 PM     TSTM WND GST     5 N VOLLAND             39.01N 96.40W
06/15/2009  E70.00 MPH       WABAUNSEE          KS   TRAINED SPOTTER

0812 PM     HAIL             7 W EMPORIA             38.40N 96.31W
06/15/2009  E1.00 INCH       LYON               KS   TRAINED SPOTTER

0813 PM     HAIL             MORROWVILLE             39.84N 97.17W
06/15/2009  E0.88 INCH       WASHINGTON         KS   TRAINED SPOTTER

0818 PM     TSTM WND GST     WAMEGO                  39.20N 96.30W
06/15/2009  E65.00 MPH       POTTAWATOMIE       KS   LAW ENFORCEMENT

0820 PM     HAIL             3 WNW EMPORIA           38.42N 96.23W
06/15/2009  E0.25 INCH       LYON               KS   TRAINED SPOTTER

0830 PM     TSTM WND DMG     WAMEGO                  39.20N 96.30W
06/15/2009                   POTTAWATOMIE       KS   LAW ENFORCEMENT

            POWER LINES DOWN IN WAMEGO.

0830 PM     TSTM WND GST     WAMEGO                  39.20N 96.30W
06/15/2009  E60.00 MPH       POTTAWATOMIE       KS   EMERGENCY MNGR

0832 PM     TSTM WND GST     2 SE WESTMORELAND       39.37N 96.39W
06/15/2009  E60.00 MPH       POTTAWATOMIE       KS   TRAINED SPOTTER

0836 PM     TSTM WND GST     10 S ONAGA              39.34N 96.17W
06/15/2009  E70.00 MPH       POTTAWATOMIE       KS   EMERGENCY MNGR

            RELAYED REPORT OF WIND GUST FROM SHERIFF DEPUTY ON ONAGA
            ROAD.

0845 PM     TSTM WND GST     ONAGA                   39.49N 96.17W
06/15/2009  E60.00 MPH       POTTAWATOMIE       KS   TRAINED SPOTTER

0852 PM     TSTM WND GST     5 SE BAILEYVILLE        39.79N 96.12W
06/15/2009  E65.00 MPH       NEMAHA             KS   TRAINED SPOTTER

            WINDS OF 60 TO 65 MPH FOR 15 MINUTES

0855 PM     TSTM WND DMG     HERINGTON               38.67N 96.94W
06/15/2009                   DICKINSON          KS   LAW ENFORCEMENT

            TREE FELL ON HOME.

0857 PM     HAIL             3 W READING             38.52N 96.02W
06/15/2009  E0.88 INCH       LYON               KS   TRAINED SPOTTER

0857 PM     TSTM WND GST     5 NNW HAVENSVILLE       39.58N 96.11W
06/15/2009  E60.00 MPH       NEMAHA             KS   TRAINED SPOTTER

0905 PM     TSTM WND GST     9 W HOLTON              39.47N 95.90W
06/15/2009  E65.00 MPH       JACKSON            KS   TRAINED SPOTTER

0909 PM     TSTM WND DMG     3 W COUNCIL GROVE       38.66N 96.55W
06/15/2009                   MORRIS             KS   TRAINED SPOTTER

            16 INCH DIAMETER TREE LAYING ACROSS ROAD. ANOTHER TREE
            LAYING ACROSS ROAD 5 WEST COUNCIL GROVE 1 FOOT DIAMETER.

0924 PM     TSTM WND GST     1 SE EMPORIA            38.40N 96.17W
06/15/2009  E60.00 MPH       LYON               KS   TRAINED SPOTTER

0925 PM     TSTM WND GST     3 WNW EMPORIA           38.42N 96.23W
06/15/2009  M75.00 MPH       LYON               KS   TRAINED SPOTTER

0925 PM     TSTM WND DMG     SABETHA                 39.90N 95.80W
06/15/2009                   NEMAHA             KS   LAW ENFORCEMENT

            30 FOOT TREE SPLIT IN HALF AND LAYING ACROSS THE ROAD.

0925 PM     TSTM WND GST     EMPORIA                 38.40N 96.18W
06/15/2009  E67.00 MPH       LYON               KS   ASOS

0932 PM     TSTM WND DMG     5 W JOHN REDMOND RESERV 38.24N 95.91W
06/15/2009                   COFFEY             KS   TRAINED SPOTTER

            2-3 INCH LIMBS DOWN ESTIMATED 50-60MPH WINDS.

0934 PM     TSTM WND GST     HARTFORD                38.31N 95.96W
06/15/2009  E60.00 MPH       LYON               KS   FIRE DEPT/RESCUE

            CITY LOST POWER.

0936 PM     TSTM WND GST     GRIDLEY                 38.10N 95.88W
06/15/2009  E60.00 MPH       COFFEY             KS   EMERGENCY MNGR

0945 PM     TSTM WND GST     1 WSW OSAGE CITY        38.63N 95.83W
06/15/2009  E75.00 MPH       OSAGE              KS   TRAINED SPOTTER

0945 PM     TSTM WND DMG     KICKAPOO RESERVATION    39.69N 95.66W
06/15/2009                   BROWN              KS   FIRE DEPT/RESCUE

            FIRE DEPARTMENT ANTENNA TOWER BLOWN DOWN

0945 PM     FLASH FLOOD      6 SW PARKERVILLE        38.70N 96.74W
06/15/2009                   MORRIS             KS   LAW ENFORCEMENT

            DEBRIS AND MUD FLOWING OVER THE INTERSECTION OF HIGHWAYS
            K4 AND K149 FROM LEVEL CREEK.

0946 PM     TSTM WND DMG     HORTON                  39.66N 95.53W
06/15/2009                   BROWN              KS   COUNTY OFFICIAL

            10 INCH DIAMETER TREE LIMB DOWN. TIME ESTIMATED.

0947 PM     TSTM WND DMG     BURLINGTON              38.19N 95.74W
06/15/2009                   COFFEY             KS   EMERGENCY MNGR

            TREES UPROOTED AND POWER LINES DOWN IN BURLINGTON,

0951 PM     NON-TSTM WND GST 2 E LEBO                38.42N 95.82W
06/15/2009  E70.00 MPH       COFFEY             KS   EMERGENCY MNGR

            SEMI TRUCK BLOWN OVER ON I-35.

0955 PM     TSTM WND DMG     2 S HARRIS              38.28N 95.44W
06/15/2009                   ANDERSON           KS   TRAINED SPOTTER

            60-65 MPH WIND WITH SMALL TREES DOWN. TIME ESTIMATED.

1000 PM     TSTM WND DMG     HIAWATHA                39.85N 95.54W
06/15/2009                   BROWN              KS   LAW ENFORCEMENT

            TREE DOWN IN HIAWATHA

1001 PM     TSTM WND GST     2 SE POMONA LAKE        38.65N 95.56W
06/15/2009  E58.00 MPH       OSAGE              KS   TRAINED SPOTTER

1001 PM     TSTM WND GST     OVERBROOK               38.78N 95.56W
06/15/2009  E70.00 MPH       OSAGE              KS   FIRE DEPT/RESCUE

1005 PM     TSTM WND GST     2 S OTTAWA              38.59N 95.27W
06/15/2009  E70.00 MPH       FRANKLIN           KS   TRAINED SPOTTER

1011 PM     TSTM WND GST     1 S OTTAWA              38.60N 95.27W
06/15/2009  E58.00 MPH       FRANKLIN           KS   TRAINED SPOTTER

1013 PM     TSTM WND GST     1 S OTTAWA              38.60N 95.27W
06/15/2009  E70.00 MPH       FRANKLIN           KS   TRAINED SPOTTER

            BLEW BASKETBALL HOOP OVER

1015 PM     TSTM WND GST     1 E GARNETT             38.28N 95.22W
06/15/2009  E65.00 MPH       ANDERSON           KS   TRAINED SPOTTER

            SPOTTER REPORTED 65 MPH WINDS AT THE GARNETT AIRPORT

1019 PM     TSTM WND GST     4 SE OTTAWA             38.59N 95.21W
06/15/2009  E70.00 MPH       FRANKLIN           KS   TRAINED SPOTTER

            2 INCH TREE LIMBS BLOWN DOWN.

1020 PM     TSTM WND GST     3 E ROBINSON            39.82N 95.35W
06/15/2009  M57.00 MPH       BROWN              KS   TRAINED SPOTTER

1028 PM     TSTM WND GST     7 ENE OTTAWA            38.65N 95.14W
06/15/2009  E70.00 MPH       FRANKLIN           KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Jun 15, 11:02 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1102 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     COLONY                  38.07N 95.37W
06/15/2009  E80.00 MPH       ANDERSON           KS   TRAINED SPOTTER

&&

BLAIR
Local storm report, Jun 15, 11:05 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1105 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND GST     6 N GARNETT             38.37N 95.24W
06/15/2009  E75 MPH          ANDERSON           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS LARGE PIECE OF BARN ACROSS
            HIGHWAY 59 WITH LARGE TREE BRANCHES DOWN.

&&

BLAIR
Local storm report, Jun 15, 11:20 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1120 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     WESTPHALIA              38.18N 95.49W
06/15/2009  E60 MPH          ANDERSON           KS   EMERGENCY MNGR

            WIND SPEED ESTIMATED. DAMAGE REPORTED IN THE TOWN OF
            WESTPHAILA WITH POWER LINES DOWN ON CARS AND SOME TREES
            BLOWN DOWN.

&&

BLAIR
Special weather statement, Jun 15, 11:53 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1153 PM CDT MON JUN 15 2009

KSZ058-160530-
COFFEY-
1153 PM CDT MON JUN 15 2009

...SIGNIFICANT WEATHER ALERT FOR COFFEY COUNTY...

THROUGH 1230 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH
ACROSS PORTIONS OF SOUTHERN COFFEY COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY
SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
GRIDLEY...JOHN REDMOND RESERVOIR AND BURLINGTON.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

BLAIR

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:12 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris48 min
Jun 15, 7:18 PM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington57 min
Jun 15, 7:31 PM CDTSevere Thunderstorm WarningTOPGeary, Riley, Wabaunsee59 min
Jun 15, 7:40 PM CDTSevere Thunderstorm WarningTOPClay, Cloud20 min
Jun 15, 7:50 PM CDTSevere Thunderstorm WarningTOPLyon40 min
Jun 15, 7:54 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley36 min
Jun 15, 8:10 PM CDTSevere Thunderstorm WarningTOPJackson, Marshall, Pottawatomie, Wabaunsee50 min
Jun 15, 8:30 PM CDTSevere Thunderstorm WarningTOPLyon45 min
Jun 15, 8:38 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Marshall, Nemaha, Pottawatomie52 min
Jun 15, 8:48 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon32 min
Jun 15, 8:52 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris53 min
Jun 15, 9:01 PM CDTSevere Thunderstorm WarningTOPOsage28 min
Jun 15, 9:17 PM CDTSevere Thunderstorm WarningTOPGeary, Lyon, Morris, Riley, Wabaunsee34 min
Jun 15, 9:19 PM CDTSevere Thunderstorm WarningTOPLyon41 min
Jun 15, 9:26 PM CDTAreal Flood AdvisoryTOPMorris109 min
Jun 15, 9:27 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha54 min
Jun 15, 9:36 PM CDTFlash Flood WarningTOPMorris3 hr
Jun 15, 9:38 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Osage52 min
Jun 15, 10:08 PM CDTSevere Thunderstorm WarningTOPDouglas28 min
Jun 16, 1:05 AM CDTSevere Thunderstorm WarningTOPAnderson40 min
Jun 16, 1:19 AM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley, Wabaunsee26 min
Jun 16, 2:02 AM CDTAreal Flood AdvisoryTOPShawnee118 min
Jun 16, 2:50 AM CDTAreal Flood AdvisoryTOPDouglas, Jefferson115 min
Jun 16, 2:58 AM CDTSevere Thunderstorm WarningTOPLyon40 min
Jun 16, 4:10 AM CDTRiver Flood WarningTOPLyon58 hr
Jun 16, 4:10 AM CDTRiver Flood WarningTOPLyon5 hr
Jun 16, 4:10 AM CDTRiver Flood WarningTOPCoffey11 hr
Jun 16, 4:10 AM CDTRiver Flood WarningTOPCoffey, Lyon30 hr
Jun 16, 4:15 AM CDTAreal Flood AdvisoryTOPLyon2 hr
Jun 16, 4:25 AM CDTAreal Flood AdvisoryTOPFranklin2 hr

Nearby

Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.